MAUDE Adverse Event Report: CORDIS DE MEXICO POWERFLEX EXTREME 8X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS DE MEXICO POWERFLEX EXTREME 8X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4158040S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/24/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is not available for testing and evaluation.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
It was reported that an 8 x 40 mm powerflex extreme pta dilatation catheter was inflated in a cephalic vein to 18 atm, then repositioned and inflated once more to 20 atm when it ruptured.The procedure was successfully completed with a non-cordis pta dilatation catheter.There were no patient injuries.The balloon was safely removed from the patient, and there was no further incident.The procedure was successfully completed with a non-cordis pta dilatation catheter.
 
Additional Manufacturer Narrative
The product was not returned for analysis.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
An 8 x 40 mm powerflex extreme pta dilatation catheter was inflated in a cephalic vein to 18atm (atmospheres), then repositioned and inflated once more to 20atm when it ruptured.The procedure was successfully completed with a non-cordis pta dilatation catheter.There were no patient injuries.The balloon was safely removed from the patient, and there was no further incident.The procedure was successfully completed with a non-cordis pta dilatation catheter.Additional information was received and the device prep normally.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The contrast to saline ratio was 50/50.There was no resistance/friction while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The catheter has never in an acute bend.The lesion characteristics are unknown.The device was not returned for analysis.A device history record (dhr) review of lot 17521813 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics, although unknown, may have contributed to the reported event according to the instructions for use ¿balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿.Neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken.

Brand Name
POWERFLEX EXTREME 8X4 80CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6142874
Report Number9616099-2016-00777
Device Sequence Number1075427
Product Code LIT
UDI-Device Identifier20705032001943
UDI-Public20705032001943
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model Number4158040S
Device Catalogue Number4158040S
Device Lot Number17521813
Was Device Available for Evaluation? No
Distributor Facility Aware Date10/28/2016
Initial Date Received by Manufacturer 10/28/2016
Supplement Date Received by ManufacturerNot provided
Not provided
12/20/2016
Initial Report FDA Received Date12/02/2016
Supplement Report FDA Received Date12/14/2016
01/05/2017
02/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1